MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD RUGGLES MICRO KERRISON RONGEUR - THIN FOOTPLATE; N/A

INTEGRA LIFESCIENCES MANSFIELD RUGGLES MICRO KERRISON RONGEUR - THIN FOOTPLATE; N/A
Model Number RN4851
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the footplate of the ruggles micro kerrison rongeur - thin footplate (rn4851) fractured off into the patient during spinal surgery.The procedure was impacted with a unspecified time delay due to the need to perform x-ray imaging to ensure that all metallic fragments were recovered from the fractured instrument.Not all broken parts were recovered but no parts were in the patient.The surgery was delayed, but no patient injury occurred.The staff used other equipment to complete the procedure.It was reported that the patient's status was stable post-procedure.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Corrected field: d4 - serial # (lot number was incorrected reported as serial number in initial mdr).The ruggles micro kerrison rongeur - thin footplate (rn4851) was not returned for evaluation.Lot number information has been provided; device history record (dhr) was reviewed and no abnormalities related to the reported issue were identified.A definitive root cause could not be determined.The issue of a broken footplate may be the result of rough handling or environmental damage.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
RUGGLES MICRO KERRISON RONGEUR - THIN FOOTPLATE
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16135307
Report Number3014334038-2022-00294
Device Sequence Number6704074
Product Code HAE
UDI-Device Identifier10381780141013
UDI-Public10381780141013
Combination Product (Y/N)N
PMA/510(K) Number
K150428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRN4851
Device Catalogue NumberRN4851
Device Lot Number081911A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date03/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown